Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 30, 2019, 12:37 PM CDT for 4 counties in Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2019, 12:37 PM CDT (17:37 UTC)
- Expired
- May 30, 2019, 1:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258
WUUS54 KOHX 301737
SVROHX
TNC027-087-133-137-301800-
/O.NEW.KOHX.SV.W.0035.190530T1737Z-190530T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1237 PM CDT Thu May 30 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Overton County in Middle Tennessee...
Northwestern Pickett County in Middle Tennessee...
Northeastern Jackson County in Middle Tennessee...
Clay County in Middle Tennessee...
* Until 100 PM CDT.
* At 1236 PM CDT, a severe thunderstorm was located near Celina,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Celina, Moss and Dale Hollow Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3654 8528 3648 8545 3640 8562 3656 8573
3662 8564 3661 8550 3663 8527
TIME...MOT...LOC 1736Z 240DEG 49KT 3653 8558
HAIL...1.00IN
WIND...60MPH
$$
071 follow-up statement
250
WWUS54 KOHX 301754
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1254 PM CDT Thu May 30 2019
TNC087-301803-
/O.CAN.KOHX.SV.W.0035.000000T0000Z-190530T1800Z/
Jackson TN-
1254 PM CDT Thu May 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3654 8528 3648 8545 3645 8552 3662 8560
3661 8556 3661 8550 3663 8527
TIME...MOT...LOC 1753Z 240DEG 49KT 3665 8533
$$
TNC027-133-137-301800-
/O.CON.KOHX.SV.W.0035.000000T0000Z-190530T1800Z/
Overton TN-Pickett TN-Clay TN-
1254 PM CDT Thu May 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHWESTERN OVERTON...NORTHWESTERN PICKETT AND EASTERN CLAY
COUNTIES...
At 1253 PM CDT, a severe thunderstorm was located 10 miles south of
Burkesville, or 11 miles northeast of Celina, moving northeast at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Celina and Dale Hollow Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3654 8528 3648 8545 3645 8552 3662 8560
3661 8556 3661 8550 3663 8527
TIME...MOT...LOC 1753Z 240DEG 49KT 3665 8533
HAIL...1.00IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:34 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 30, 10:34 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1034 AM CDT Thu May 30 2019 .DISCUSSION... A weak cold front expected to push across the mid-state later today/early this evening still situated back toward the MS river. Ahead, weak pre-frontal boundary showing up near the TN river...and that is helping much welcomed showers/iso storms develop across our west. Indication are such that development is likely to continue well into the afternoon and early evening...especially across the north...as this cold front approaches and eventually passes. Parameter's showing ML CAPE 600-700, MU closer to 1500. SRH pretty low but Effective shear is marginal around 40kts. Thus possibility of a few strong storms later today still very much in play. Not much change to current forecast. Did realign pops a bit for changes to incoming pcpn. No change to temps at this time. && .AVIATION... 12Z TAF DISCUSSION. Showers and a few thunderstorms will traverse our terminals later this morning and this afternoon. This will result in reduced flight categories for short periods of time, especially with TS. Mostly MVFR conditions, but IFR isn't out of the question with any heavier rains that cross the terminals. Winds will be breezy late this morning through sunset with southwest gusts of 18-20 kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 86 66 84 61 86 / 60 20 10 10 10 Clarksville 82 62 81 60 84 / 60 10 10 10 10 Crossville 83 63 77 56 80 / 40 40 10 10 20 Columbia 86 65 85 60 86 / 50 20 10 10 10 Lawrenceburg 87 66 85 60 86 / 40 20 10 10 10 Waverly 83 63 82 60 85 / 60 10 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........07
Hazardous weather outlook, May 30, 5:00 AM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Thu May 30 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-311000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Thu May 30 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong thunderstorms will be possible this afternoon and evening. Gusty winds and small hail will be the main threats. Also there is the potential for isolated training storms which could lead to isolated instances for flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (Measured) Structural Damage Trees or Power Lines Down
In the hours before
Special weather statement, May 30, 12:30 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
1230 PM CDT Thu May 30 2019
TNZ010-031-033-301800-
Overton TN-Clay TN-Jackson TN-
1230 PM CDT Thu May 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...
NORTHEASTERN JACKSON AND CLAY COUNTIES UNTIL 100 PM CDT...
At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Celina, moving east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Celina, Dale Hollow Lake, Moss, Whitleyville and Standing Stone State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Dale Hollow Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3647 8531 3638 8569 3655 8576 3662 8559
3661 8550 3662 8543 3662 8530
TIME...MOT...LOC 1729Z 250DEG 29KT 3651 8562
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:30 PM CDT | Special Weather Statement | OHX | Clay | 30 min |
| May 30, 6:42 PM CDT | Special Weather Statement | OHX | Smith | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.